Covering compact metric spaces greedily

Rolfes J, Vallentin F (2018)

Publication Language: English

Publication Type: Journal article

Publication year: 2018


Book Volume: 155

Pages Range: 130--140

Journal Issue: 1

DOI: 10.1007/s10474-018-0829-4


A general greedy approach to construct coverings of compact metric spaces by metric balls is given and analyzed. The analysis is a continuous version of Chvátal's analysis of the greedy algorithm for the weighted set cover problem. The approach is demonstrated in an exemplary manner to construct efficient coverings of the n-dimensional sphere and n-dimensional Euclidean space to give short and transparent proofs of several best known bounds obtained from constructions in the literature on sphere coverings.

Authors with CRIS profile

Involved external institutions

How to cite


Rolfes, J., & Vallentin, F. (2018). Covering compact metric spaces greedily. Acta Mathematica Hungarica, 155(1), 130--140.


Rolfes, Jan, and Frank Vallentin. "Covering compact metric spaces greedily." Acta Mathematica Hungarica 155.1 (2018): 130--140.

BibTeX: Download